MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 1.6MM TROCAR; GUIDE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 1.6MM TROCAR; GUIDE
Model Number 312.74
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, the one (1) trocar received was found bent.There was no patient involvement.This complaint involves one (1) device.This report is for one (1) 1.6mm trocar.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Investigation summary: device history lot: part: 312.740.Lot: 3l50829.Manufacturing site: bettlach.Release to warehouse date: 21.Mar.2019.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Visual inspection: the 1.6mm trocar (p/n 312.74 lot 3l50829) was received showing a bent shaft.The device was returned in unopened/original packing.No other issues were identified with the returned device.The complaint is confirmed.Device failure/defect identified? yes - the device failure/defect of a bent shaft was identified during the investigation.Dimensional inspection: feature: shaft diameter.Specification: 1.6 mm +0 /- 0.07 mm.Measured dimension: 1.54 mm.Result: conforming.Measurement device: caliper ca818.Document/specification review: relevant drawings, reflecting the manufactured and current revision, were reviewed.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Conclusion: a definitive assignable root cause for the post-manufacturing damage could not be determined based on the provided information.This complaint is confirmed however no product design issues or manufacturing discrepancies that would contribute to the reported complaint condition were identified during this investigation.No new, unique or different patient harms were identified because of this evaluation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
1.6MM TROCAR
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9360442
Report Number2939274-2019-62340
Device Sequence Number11414653
Product Code FZX
UDI-Device Identifier10886982187918
UDI-Public(01)10886982187918
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number312.74
Device Catalogue Number312.74
Device Lot Number3L50829
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2019
Initial Date Received by Manufacturer 11/06/2019
Supplement Date Received by Manufacturer12/11/2019
Initial Report FDA Received Date11/22/2019
Supplement Report FDA Received Date12/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1